Alert archive / New Jersey / Red Flag Warnings in 2015

Red Flag Warning 1, NWS New York, NY

April 15, 20155 counties in New Jersey

NWS New York, NY issued this red flag warning at Apr 15, 2015, 11:03 AM EDT for 5 counties in New Jersey. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 11:03 AM EDT (15:03 UTC)
Expired
Apr 15, 2015, 7:00 PM EDT
In force
8 hr
Issued by
NWS New York, NY

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 100 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2922 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS81 KOKX 151503
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1103 AM EDT WED APR 15 2015

...ENHANCED RISK OF WILDFIRE GROWTH AND SPREAD TODAY...

NJZ002-004-006-103>108-NYZ067>070-152300-
/O.NEW.KOKX.FW.W.0001.150415T1503Z-150415T2300Z/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
1103 AM EDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR THE
LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* AREAS AFFECTED...LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY

* WINDS...GUSTS AROUND 25 MPH.

* RELATIVE HUMIDITY...15 TO 20 PERCENT.

* TIMING...THROUGH EARLY THIS EVENING. 

* IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE A SIGNIFICANTLY
ELEVATED FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
545 
WWUS81 KOKX 152305
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
705 PM EDT WED APR 15 2015



NJZ002-004-006-103>108-NYZ067>070-160015-
/O.EXP.KOKX.FW.W.0001.000000T0000Z-150415T2300Z/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
705 PM EDT WED APR 15 2015

...RED FLAG WARNING HAS EXPIRED FOR THE LOWER HUDSON VALLEY AND
NORTHEAST NEW JERSEY...

WINDS WILL DIMINISH THROUGH THIS EVENING. THE LOW LEVEL RELATIVE
HUMIDITY WILL EVENTUALLY RISE BY LATER THIS EVENING TO 30 TO 50
PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 15, 10:36 AM EDT, 27 minutes earlier.

Area forecast discussion, Apr 15, 10:36 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1036 AM EDT WED APR 15 2015

.SYNOPSIS...
HIGH PRESSURE BUILDS SOUTH AND EAST FROM THE GREAT LAKES THROUGH
THURSDAY. HIGH PRESSURE MOVES OFFSHORE THURSDAY NIGHT AS A
FRONTAL SYSTEM APPROACHES FROM THE WEST. THIS FRONT WILL MOVE INTO
THE AREA ON FRIDAY...AND REMAIN NEARBY THROUGH SATURDAY. HIGH
PRESSURE BRIEFLY BUILDS ON SUNDAY FOLLOWED BY ANOTHER FRONTAL
SYSTEM EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR ADJUSTMENTS MADE TO THE FORECAST BASED ON CURRENT CONDITIONS
AND TRENDS.

DRY AND BREEZY CONDS DEVELOP TODAY AS HIGH PRES BUILDS TOWARDS
THE AREA FROM THE GREAT LAKES AND OFFSHORE LOW PRES TRACKS FURTHER
OUT TO SEA. A LOT OF HIGH CLOUDS UPSTREAM ON THE IR SAT...BUT IT
SHOULD BE LESS OPAQUE THAN YESTERDAY. WEAK COLD ADVECTION
COMMENCES TODAY...ALTHOUGH H85 TEMPS AROUND +3C AND MOSTLY SUNNY
SKIES SHOULD YIELD HIGHS IN THE MID TO UPPER 60S. A FEW LOCATIONS
IN THE NYC METRO COULD HIT THE 70 DEGREE MARK.

AN SPS HAS BEEN ISSUED TO ADDRESS ENHANCED FIRE RISK TODAY. SEE
FIRE WEATHER SECTION BELOW FOR MORE INFO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
HIGH PRESSURE CONTINUES TO BUILD SE FROM THE GREAT LAKES WITH A
DRY NORTHERLY FLOW. LOWS TONIGHT WILL RANGE FROM THE LOW TO MID
30S INLAND...TO THE MID 40S NYC METRO. SOME OF THE NORMALLY COLDER
SPOTS MAY APPROACH THE FREEZING MARK. ALOFT...HEIGHTS WILL BUILD
THROUGH WED NIGHT AS THE UPPER RIDGE AXIS APPROACHES FROM THE
WEST.

THE HIGH SHIFTS OFFSHORE ON THU WITH AN ONSHORE FLOW DEVELOPING.
DRY WEATHER CONTINUES...ALTHOUGH HIGH CLOUDS WILL INCREASE THROUGH THE
DAY AS THE NEXT THE NEXT SHORTWAVE APPROACHES. HIGHS WILL BE 5 TO
10 DEGREES COOLER DUE TO THE ONSHORE FLOW...ESPECIALLY AT THE
COAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL PASS TO THE EAST THU NIGHT. A SHORTWAVE TROUGH
EMBEDDED IN ZONAL FLOW ALOFT WILL APPROACH LATE THU NIGHT AND MOVE
THROUGH FRI MORNING...WITH LIKELIHOOD OF SHOWERS ESPECIALLY INLAND.
STILL HELD ON TO A LINGERING LOW CHANCE POP FRI AFTERNOON WITH
APPROACH OF A NORTHERN STREAM TROUGH. SHOULD SEE A BREAK IN ANY
PRECIP FRI NIGHT AS THIS TROUGH MOVES TO THE EAST...THEN ANOTHER
STRONGER NRN STREAM TROUGH WILL DRIVE A COLD FRONT THROUGH ON SAT.
HAVE FCST SLIGHT CHANCE POP THROUGH THE DAY AHEAD OF FROPA...WHICH
PER LATEST GUIDANCE LOOKS MORE CERTAIN TO TAKE PLACE MID TO LATE
AFTERNOON. SAT COULD BE THE WARMEST DAY SO FAR OF THIS SPRING...WITH
HIGHS REACHING 70-75.

AS THIS NRN STREAM TROUGH DEPARTS...STRONG SFC HIGH PRESSURE
BUILDING IN ITS WAKE FROM THE GREAT LAKES REGION...AND RISING
HEIGHTS ALOFT AS AN UPPER RIDGE BUILDS FROM THE WEST...SHOULD RESULT
IN DRY AND COOLER WX SAT NIGHT INTO SUNDAY...WITH HIGHS IN THE LOWER
60S.

LOWS THU NIGHT THROUGH SAT NIGHT SHOULD GENERALLY BE IN THE 40S...
EXCEPT LOWER 50S INVOF NYC FRI NIGHT.

AFTER THE UPPER RIDGE AXIS PASSES E...A DEEPENING UPPER LEVEL TROUGH
AND ASSOCIATED SFC LOW/FRONTAL SYSTEM WILL APPROACH ON MON...WITH
CHANCE FOR A MORE WIDESPREAD RAINFALL.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
NO SIGNIFICANT CHANGES MADE TO THE PREVIOUS TAF PACKAGE. VFR CONDS
THROUGH THE TAF PERIOD. WINDS WILL BE OUT OF THE NORTH...GENERALLY
340-010 MAG...AT 15-20 KT WITH GUSTS UP TO 25 KT THROUGH THIS
EVENING.

OVERALL...CATEGORY FORECAST CONFIDENCE IS HIGH. WIND FORECAST
CONFIDENCE IS MODERATE. OCCASIONAL PEAK GUSTS COULD BE A FEW KTS
HIGHER THAN INDICATED IN TAF.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

.OUTLOOK FOR 15Z THU THROUGH SUN...
.WED NIGHT-THU...VFR.
.THU NIGHT...MVFR CONDITIONS POSSIBLE LATE AT NIGHT.
.FRI-SAT NIGHT...MVFR CONDITIONS POSSIBLE IN OCCASIONAL SHOWERS.
.SUN...MAINLY VFR.

&&

.MARINE...
SUB SCA CONDITIONS WILL PREVAIL INTO THE WEEKEND...ALTHOUGH NEAR
SHORE GUSTS AROUND 20 KT ARE EXPECTED TO DEVELOP LATER THIS
MORNING AND AFTN AS HIGH PRES BUILDS AND LOW PRES DEPARTS.

&&

.FIRE WEATHER...
AN SPS REMAINS IN EFFECT TO ACCOUNT FOR LOW RH VALUES AND NLY
WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS BETWEEN 20 AND 25
MPH. THIS WILL RESULT IN RELATIVE HUMIDITY VALUES RANGING BETWEEN
15 AND 25 PERCENT BY AFTERNOON. AM NOT CONFIDENT THAT THERE WILL
BE WIDESPREAD FREQUENT GUSTS OF 25 MPH...THEREFORE HAVE ISSUED AN
SPS TO HIGHLIGHT THE ENHANCED FIRE GROWTH AND SPREAD INSTEAD OF A
RED FLAG WARNING...HOWEVER DAY SHIFT MAY NEED TO UPGRADE DEPENDING
ON OBS LATER TODAY. GUSTS DIMINISH THIS EVENING WITH INCREASING
SFC MOISTURE LEVELS.

&&

.HYDROLOGY...
NO SIGNIFICANT RAINFALL IS FORECAST THROUGH THE WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEB SITE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...MPS
MARINE...
FIRE WEATHER...
HYDROLOGY...
Hazardous weather outlook, Apr 15, 4:07 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EDT WED APR 15 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-160815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
407 AM EDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF LOW RELATIVE HUMIDITY LEVELS AND WINDS GUSTING
BETWEEN 20 AND 25 MPH WILL RESULT IN AN ELEVATED RISK FOR THE
GROWTH AND SPREAD OF ANY WILDFIRES THAT DEVELOP TODAY. A RED FLAG
WARNING COULD BE ISSUED LATER TODAY IF WIND GUSTS ARE SLIGHTLY
HIGHER THAN CURRENTLY FORECAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-160815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
407 AM EDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Red Flag Warnings in New Jersey, 2015Red Flag Warnings in New York, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.